It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-26-2012, 06:34 AM   #1
Newbie
(female)
 
Join Date: Sep 2012
Location: Denver, CO
Posts: 4
Dimplszzz HB User
Question Boyfriend is Type 2 - how can I help him?

My boyfriend has type II diabetes, and is on daily insulin injections. He has really crappy insurance, too.

He currently has a sinus infection, and I got it. So, I went to my doctor (I have excellent insurance) and got a prescription for Doxycycline (100mg) 2x/day.

Knowing that my boyfriend has the infection too, and can't get to the doc for at least 3 weeks (toldja, bad insurance) - I got a double prescription, checked online to be sure it wouldn't kill him - and gave him half. He took his first pill last night, and this morning his sugars went down to 34. He got it under control with juice, and is ok now.

I have a zillion questions, but first and foremost: Does anyone know how to prevent another episode? He took his injection this morning, had a pot of coffee, and didn't eat yet. Usually, if he eats breakfast within 2 hours of his insulin, he's ok. Today that was not the case; it was almost immediate.

Does anyone know about the effects of taking antibiotics while on insulin, and have suggestions?

Please don't tell me to have him check with his doctor, we don't have 3 weeks...

Thanks!!!

(we'll be working on that insurance issue in the near future, you can bet on that)

 
Reply With Quote
Old 09-26-2012, 06:50 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: Canada
Posts: 2,749
Cora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB User
Re: Boyfriend is Type 2 - how can I help him?

I always found that when I had an infection, my blood sugars were really erratic. Unfortunately, I know it's expensive, he will need to test more than usual. Also, even just the one antibiotic could have hit the infection somewhat and helped lower his glucose. I don't know if antibiotics will raise/lower your sugars. They never did with me.

Hope this helps a bit.
__________________
Cora
Dxd T1 1966, 2001 dialysis, 2002 kidney transplant, 2003 insulin pump, 2008 pancreas transplant

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (60), JJ (34), Azurah (17), 92261 (12), rosier (7), Machaon (5), sunshine12 (5), Laura789 (5), ladybud (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!